Alert archive / California / Wind Advisories in 2011

Wind Advisory 16, NWS Sacramento, CA

March 24, 2011

NWS Sacramento, CA issued this wind advisory at Mar 24, 2011, 9:33 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2011, 9:33 PM PDT (04:33 UTC)
Expired
Mar 25, 2011, 2:00 AM PDT
In force
4 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WWUS76 KSTO 250433
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
933 PM PDT THU MAR 24 2011


CAZ015-250900-
/O.NEW.KSTO.WI.Y.0016.110325T0433Z-110325T0900Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
933 PM PDT THU MAR 24 2011

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT FRIDAY FOR THE
NORTHERN SACRAMENTO VALLEY.

* WINDS: SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 40 MPH

* TIMING: NOW...DECREASING AFTER MIDNIGHT.

* LOCATIONS INCLUDE: REDDING...RED BLUFF

* IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR GUSTS 40 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

BARUFFALDI
1 follow-up statement
547 
WWUS76 KSTO 250915
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
215 AM PDT FRI MAR 25 2011

CAZ015-251200-
/O.EXP.KSTO.WI.Y.0016.000000T0000Z-110325T0900Z/
/O.NEW.KSTO.WI.Y.0017.110325T0915Z-110325T1200Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
215 AM PDT FRI MAR 25 2011

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN 
EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. THE WIND ADVISORY IS NO
LONGER IN EFFECT.


* WINDS: SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 40 MPH

* TIMING: UNTIL EARLY THIS MORNING.

* LOCATIONS INCLUDE: REDDING...RED BLUFF

* IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR GUSTS 40 MPH OR HIGHER. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:13 PM PDT, 6 hours 20 minutes earlier.

Area forecast discussion, Mar 24, 3:13 PM PDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
313 PM PDT THU MAR 24 2011

.SHORT TERM DISCUSSION...

STRONG STORM ONGOING AT THIS TIME. LOOKS LIKE 2 MORE SYSTEMS TO
DEAL WITH IN THIS SERIES...WITH CURRENT STORM THE STRONGEST.

TONIGHT...HIGH WINDS ARE DECREASING ACROSS THE AREA BUT STILL HIGH
ENOUGH TO KEEP CURRENT HIGHLIGHT GOING...BUT IT WILL COME DOWN AT
5 PM. BIGGEST CHALLENGE TONIGHT IS SNOW LEVELS. CURRENTLY SOME
SNOW IN FOOTHILLS DOWN TO 2500 FEET...BUT BY FAR HIGHEST AMOUNTS
ABOVE 3000 FEET. SNOW LEVELS WILL DROP THIS EVENING BUT AT THAT
TIME MAIN FORCING WILL BE SHIFTING OUT OF THE AREA...BUT ENOUGH
INSTABILITY AND MOISTURE FOR GOOD UPSLOPE MOISTURE THROUGH THE
NIGHT...JUST TRICKY HOW FAR DOWN PRECIPITATION WILL FALL. FEELING
IS HIGHEST AMOUNTS WILL STILL BE OUT OF FOOTHILLS ZONES WITH
HIGHEST PEAKS GETTING CLOSE TO 5 FEET FROM THIS STORM BY FRIDAY
AFTERNOON.

FRIDAY LOOKS TO BE ANOTHER UNSETTLED DAY. UPSLOPE FLOW WILL
CONTINUE INTO FOOTHILLS AND MOUNTAINS AND SHOWERS WILL BE LIKELY
IN THE FOOTHILLS WITH THE INSTABILITY...BUT NOT NEARLY AS
WIDESPREAD AS TODAY.

FRIDAY NIGHT INTO SATURDAY...YET ANOTHER STORM SYSTEM MOVES INTO THE
AREA. WAS TEMPTED TO EXTENT CURRENT WINTER STORM WARNING IN THE
MOUNTAINS TO INCLUDE THIS SYSTEM...BUT LOOKS LIKE ACTIVITY WILL
DECREASE ENOUGH FOR 12 HOURS TO DEAL WITH THIS WITH NEXT 1 OR 2
PACKAGES...BUT ANOTHER HIGHLIGHT WILL BE NEEDED FOR THIS SYSTEM.
SNOW LEVELS AT THIS TIME...LOOK TO BE ABOVE 3000 FEET. RASCH

.EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY)

NEXT WEEK WILL LIKELY BE THE LONGEST REPRIEVE FROM UNSETTLED
WEATHER FOR QUITE SOME TIME. AFTER THE SUNDAY SYSTEM MOVES
EAST...HIGH PRESSURE WILL BEGIN TO AMPLIFY FROM THE WEST. THERE
ARE MODEL DIFFERENCES IN THE STRENGTH OF THIS RIDGE...BUT THE
GENERAL CONSENSUS IS THAT THE STORM TRACK WILL BE PUSHED WELL
NORTHWARD FOR MUCH OF NEXT WEEK. LOOK FOR TEMPS TO BE AROUND
NORMAL IN THIS TIMEFRAME. DANG

&&

.AVIATION...

VIGOROUS COLD FRONT TRAVERSING ACROSS INTERIOR NORCAL THIS
AFTERNOON. WIDESPREAD MVFR CONDITIONS WITH LOCAL IFR CONDITIONS
CONTINUE THROUGH THE VALLEY. OVER THE MOUNTAINS...WIDESPREAD
IFR/LIFR CONDITIONS PERSIST. AFTER THE FRONT MOVES THROUGH... OFF
AND ON SHOWERS MAY CONTINUE THROUGH THE VALLEY. HEAVY SNOW WILL
CONTINUE OVER THE MOUNTAINS. SNOW LEVELS WILL HOVER IN THE
1500-2500 FT RANGE DEPENDING ON LOCATION. SOUTH WINDS 20-30 KT
WITH GUSTS UP TO 40 KT THROUGH THE VALLEY WILL GRADUALLY WEAKEN TO
5-15 KT AFTER 03Z. SOUTHWEST WIND GUSTS UP TO 40KT OVER RIDGETOPS.
DANG

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET FOR
THE BURNEY BASIN / EASTERN SHASTA COUNTY...WEST SLOPE NORTHERN
SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2500 FEET FOR
THE CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN
SHASTA COUNTY TO NORTHERN LAKE COUNTY.

HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON CARQUINEZ STRAIT
AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE
COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...
NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...
SOUTHERN SACRAMENTO VALLEY.

WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR
THE MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY.

WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR
THE SHASTA LAKE AREA / NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Mar 24, 7:00 AM PDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT THU MAR 24 2011

CAZ013>019-063-064-066>069-251400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STRONG STORM SYSTEM MOVING THROUGH TODAY WILL BRING PERIODS OF
STRONG WINDS...RAIN...HEAVY SNOW TO THE MOUNTAINS WITH LOWERING SNOW
LEVELS INTO THE FOOTHILLS...AFTERNOON AND EVENING THUNDERSTORMS
AND THE POTENTIAL FOR FLOODING. SEE THE FOLLOWING STATEMENTS FOR
MORE DETAILS.

* RIVER FLOOD WARNING........SEE WGUS86 KSTO - FLWUSA FOR DETAILS *

* RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWLSC FOR DETAILS *

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THE TAIL END OF THE TODAYS SYSTEM WILL BE WINDING DOWN BUT LOOK FOR
SNOW TO CONTINUE OVER THE SIERRA NEVADA. A COUPLE OF WEAKER STORMS
WILL IMPACT THE REGION LATE FRIDAY NIGHT AND SATURDAY AND ANOTHER
ONE ON SUNDAY. CURRENTLY A MUCH NEED BREAK IS FORECAST FOR NEXT WEEK
WITH DRY WEATHER EXPECTED.

* RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS *

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Mar 24, 3:50 PM PDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 PM PDT THU MAR 24 2011

CAZ017>019-067-069-242330-
STANISLAUS CA-SAN JOAQUIN CA-SACRAMENTO CA-EL DORADO CA-AMADOR
CA-CALAVERAS CA-
350 PM PDT THU MAR 24 2011

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  PORTIONS OF THE SOUTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN
  VALLEY...AND PORTIONS OF THE MOTHERLODE

UNTIL 430 PM PDT

AT 345 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM RANCHO MURIETA TO EAST OF LODI
TO EAST OF TRACY..AND MOVING EAST AT 30 MPH.

A WEATHER SPOTTER IN LODI REPORTED SMALL...PEA SIZED HAIL...WITH
THIS LINE OF STORMS. VERY HEAVY RAIN IS ALSO LIKELY WITH THIS LINE
OF STORMS AS IT MOVES INTO THE MOTHERLODE AND ACROSS SAN JOAQUIN
COUNTY.

IN ADDITION TO VERY HEAVY RAIN AND SMALL HAIL...BRIEF FUNNEL CLOUDS
ARE ALSO POSSIBLE.

MOVE TO A SAFE PLACE WHEN THREATENING WEATHER APPROACHES.

LOCATIONS IMPACTED INCLUDE...
   RANCHO MURIETTA...RANCHO SECO PARK...CARBONDALE...STOCKTON...
   FRENCH CAMP...CAMANCHE RESERVOIR...FOREST HOME...AND LINDEN.

LAT...LON 3854 12053 3821 12069 3772 12085 3770 12145
      3821 12130 3855 12121
TIME...MOT...LOC 2242Z 268DEG 34KT 3846 12110 3820 12124
          3778 12137

JHM
Local storm report, Mar 24, 3:54 PM PDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
354 PM PDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     SNOW             QUINCY                  39.92N 120.92W
03/24/2011  M20.0 INCH       PLUMAS             CA   TRAINED SPOTTER

            20 INCHES OF SNOW PAST 24 HOURS/ 36 INCHES ON THE GROUND

&&

JPOWELL
Special weather statement, Mar 24, 4:43 PM PDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
443 PM PDT THU MAR 24 2011

CAZ017-019-067-069-250030-
STANISLAUS CA-TUOLUMNE CA-ALPINE CA-SAN JOAQUIN CA-EL DORADO
CA-AMADOR CA-CALAVERAS CA-
443 PM PDT THU MAR 24 2011

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  MOTHERLODE
  NORTHERN SAN JOAQUIN VALLEY

UNTIL 530 PM PDT

AT 436 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM FIDDLETOWN TO WEST OF MILTON TO
EAST OF PATTERSON..AND MOVING EAST AT 30 MPH.

SMALL HAIL WAS REPORTED AND IS EXPECTED WITH THESE STORMS...ALONG
WITH VERY HEAVY RAIN. FUNNEL CLOUDS ARE ALSO POSSIBLE.

THE STRONGEST PART OF THE LINE WILL BE MOVING THROUGH STANISLAUS
COUNTY...AFFECTING EUGENE...OAKDALE...MODESTO...TURLOCK.

LOCATIONS IMPACTED INCLUDE...

   JACKSON...CLINTON...MILTON...EUGENE...OAKDALE...MODESTO...
   TURLOCK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3736 12111 3798 12110 3851 12080 3858 11991
      3806 12022 3775 12023 3772 12033 3766 12030
      3765 12034 3767 12038 3762 12039 3741 12095
      3737 12098
TIME...MOT...LOC 2338Z 263DEG 39KT 3843 12073 3799 12099
          3746 12099

JHM
Special weather statement, Mar 24, 5:36 PM PDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
536 PM PDT THU MAR 24 2011

CAZ019-067-069-250130-
STANISLAUS CA-TUOLUMNE CA-EL DORADO CA-AMADOR CA-CALAVERAS CA-
536 PM PDT THU MAR 24 2011

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MOTHERLODE
  EXTREME EASTERN PORTION OF STANISLAUS COUNTY

UNTIL 630 PM PDT

AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM PIONEER TO ANGELS CAMP TO
TURLOCK..AND MOVING NORTHEAST AT 30 MPH.

SMALL HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND
POSSIBLE FUNNEL CLOUDS. HEAVY RAIN WILL TURN TO SNOW AROUND 2000
FEET.

THE LINE OF STORMS IS MOVING TOWARD...
   CALAVERAS BIG TREES PARK...
   SONORA...KEYSTONE AND LAGRANGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3787 12072 3844 12068 3857 12030 3805 12030
      3760 12050 3743 12090
TIME...MOT...LOC 0031Z 241DEG 21KT 3840 12059 3791 12062
          3746 12081 3745 12082

JHM

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 5:36 PM PDTSpecial Weather StatementSTOAmador, Calaveras54 min
Mar 24, 9:00 PM PDTRiver Flood WarningSTOStanislaus7 hr
Mar 25, 2:15 AM PDTWind AdvisorySTO3 hr
Mar 25, 10:25 AM PDTWind AdvisorySTO9 hr
Mar 25, 2:08 PM PDTRiver Flood WarningSTOTehama25 hr
Mar 25, 3:07 PM PDTSpecial Weather StatementSTOShasta53 min
Mar 25, 3:48 PM PDTWinter Weather AdvisorySTO21 hr
Mar 25, 4:38 PM PDTSpecial Weather StatementSTOShasta52 min
Mar 25, 4:52 PM PDTAreal Flood AdvisorySTOShasta3 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.